MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D131503
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 12/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device with lot number 30264860l, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a thermocool® sf nav uni-directional catheter and suffered cardiac tamponade requiring pericardiocentesis and surgical intervention.During the ablation phase the physician heard or felt a steam pop, the patient became hypotensive and cardiac tamponade was confirmed.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardial space.The patient was then transported to the operating room (or) for surgical intervention.Extended hospitalization was required as a result of the adverse event.Patient condition improved and was reported in stable condition.The physician did not attribute the causality of the adverse event to the biosense webster, inc.Product and suggested it was procedure-related.Transseptal puncture was not performed.The color option used prospectively was time.The steam pop was assessed as not mdr-reportable.Steam pop is not considered to be a device malfunction.Steam pop is an expected physiological phenomenon.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9619829
Report Number2029046-2020-00133
Device Sequence Number14184918
Product Code LPB
UDI-Device Identifier10846835009293
UDI-Public10846835009293
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2022
Device Model NumberD131503
Device Catalogue NumberD131503
Device Lot Number30264860L
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2019
Initial Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;